MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP INSTRUMENT; RSP GLENOID HALF-MOON REAMER, SMALL

ENCORE MEDICAL L.P. RSP INSTRUMENT; RSP GLENOID HALF-MOON REAMER, SMALL
Catalog Number 804-06-013
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - the removal tool became stuck in the implant.
 
Additional Manufacturer Narrative
Corrected data: see e.1.Manufacturer narrative: the reason for this compliant was to report "the glenosphere removal tool we will not be getting back as it went to a lab for culture testing on an infected patient.The removal tool became stuck in the implant.The reamer we can send back.Possible time in service: 1.8 years.This event occurred post-operative near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instruments were inspected prior to surgery and found acceptable.It has been in excess of 84 days since the issuance of the rpr and the instrument has not been returned for investigation review as outlined in sales policy #4304.Section d.5.(of the attached product feedback form) indicates lost/discarded, however, the aforementioned reamer has not been returned.Instruments are subjected to heavy use/misuse/wear and care must be taken to avoid compromising their performance.Refer to the instrument ifu.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.Summary of complaints for (b)(4): 1 functional, 3 dull/worn, 2 threads damaged/galled, 1 dimensional concern, 11 bent, 6 broke/cracked/damaged, 1 revision surgery, 1 end of life.Summary of complaints for (b)(4) : 1 functional.The root cause of this event is attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.
 
Event or Problem Description
Instrument failure - the glenosphere removal tool, we will not be getting back as it went to a lab for culture testing on an infected patient.The removal tool became stuck in the implant.The reamer we can send back.

Brand Name
RSP INSTRUMENT
Common Device Name
RSP GLENOID HALF-MOON REAMER, SMALL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445, TX 78758 5445
MDR Report Key9418035
Report Number1644408-2019-01236
Device Sequence Number2500762
Product Code HTO
UDI-Device Identifier00888912148764
UDI-Public(01)00888912148764
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
E529270
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-06-013
Device Lot Number268900L02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
804-02-035, LOT 267068L01